Alert archive / Oklahoma / Flash Flood Warnings in 2009

Flash Flood Warning 46, NWS Tulsa, OK

September 21, 20097 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 21, 2009, 3:26 PM CDT for 7 counties in Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2009, 3:26 PM CDT (20:26 UTC)
Expired
Sep 21, 2009, 7:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 3:47 PM CDTFLASH FLOODTulsa, OKCARS STALLING IN FLOOD WATER AT 11TH AND SHERIDAN
Sep 21, 3:50 PM CDTFLASH FLOODTulsa, OKSEVERAL FEET OF WATER COVERING THE ROAD AT 40TH STREET AND MEMORIAL.
Sep 21, 5:40 PM CDTFLASH FLOOD6 S Claremore, OKSTATE HIGHWAY 88 WAS CLOSED DUE TO HIGH WATER AT AROUND 540 PM AND REOPENED AT 606 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 212026
FFWTSA
OKC035-097-105-115-131-143-147-220030-
/O.NEW.KTSA.FF.W.0046.090921T2026Z-090922T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  NOWATA COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA
  ROGERS COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
  WEST OF WELCH TO 15 MILES SOUTHWEST OF GLENPOOL...MOVING EAST AT 20
  MPH. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY        
  FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 730 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...TULSA...CATOOSA...CHELSEA...FOYIL...VERDIGRIS...
  CLAREMORE...BROKEN ARROW...WHITE OAK...TIAWAH AND INOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3700 9498 3608 9549 3608 9557 3613 9557
      3615 9561 3617 9562 3617 9576 3600 9576
      3593 9602 3608 9603 3608 9619 3617 9616
      3618 9601 3660 9601 3698 9588

$$
2 follow-up statements
000 
WGUS74 KTSA 212219
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT MON SEP 21 2009

OKC035-097-105-115-131-143-147-220030-
/O.CON.KTSA.FF.W.0046.000000T0000Z-090922T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-WASHINGTON OK-TULSA OK-
MAYES OK-
519 PM CDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN MAYES...TULSA...WASHINGTON...NOWATA...NORTHWESTERN
OTTAWA...CRAIG AND ROGERS COUNTIES...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN  THESE STORMS HAVE PRODUCED HEAVY 
RAINFALL THAT WERE MOVING TO THE NORTHEAST AT 25 MPH. RADAR 
INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 
1 TO 3 INCHES WILL BE POSSIBLE THROUGH 730 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE WELCH...WHITE OAK...DEWEY...OCHELATA...RAMONA...VERA...
COLLINSVILLE...SKIATOOK...SPERRY...OWASSO...CHELSEA...TALALA...
OOLOGAH...FOYIL...TIAWAH...CLAREMORE...NEW ALLUWE...WATOVA...WANN...
LENAPAH...DELAWARE AND NOWATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3700 9498 3608 9549 3608 9557 3613 9557
      3615 9561 3617 9562 3617 9576 3600 9576
      3593 9602 3608 9603 3608 9619 3617 9616
      3618 9601 3660 9601 3698 9588

$$
000 
WGUS74 KTSA 212333
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT MON SEP 21 2009

OKC035-097-105-115-131-143-147-220030-
/O.CON.KTSA.FF.W.0046.000000T0000Z-090922T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROGERS OK-CRAIG OK-OTTAWA OK-NOWATA OK-WASHINGTON OK-TULSA OK-
MAYES OK-
633 PM CDT MON SEP 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN MAYES...TULSA...WASHINGTON...NOWATA...NORTHWESTERN
OTTAWA...CRAIG AND ROGERS COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN.  THE STORMS PRODUCING THE HEAVY 
RAINFALL WERE MOVING EAST AT 25 MPH. RADAR INDICATES THAT 3 TO 5 
INCHES OF RAIN...MAINLY OVER TULSA COUNTY HAS ALREADY FALLEN. 
ANOTHER 1 TO 2 INCHES ACROSS THE WARNING AREA WILL BE POSSIBLE 
THROUGH 730 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE WELCH...WHITE OAK...DEWEY...OCHELATA...RAMONA...VERA...
COLLINSVILLE...SKIATOOK...SPERRY...OWASSO...CHELSEA...TALALA...
OOLOGAH...FOYIL...TIAWAH...CLAREMORE...NEW ALLUWE...WATOVA...WANN...
LENAPAH...DELAWARE AND NOWATA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3700 9498 3608 9549 3608 9557 3613 9557
      3615 9561 3617 9562 3617 9576 3600 9576
      3593 9602 3608 9603 3608 9619 3617 9616
      3618 9601 3660 9601 3698 9588

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:58 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 21, 1:58 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT MON SEP 21 2009

.DISCUSSION...
ACTIVE WEATHER IN THE SHORT TERM WITH SEVERE STORM AND FLOODING
POTENTIAL THROUGH TOMORROW MORNING. ELEVATED CONVECTION HAS BEEN
ONGOING THROUGH MUCH OF THE DAY NEAR THE KANSAS BORDER...AND
ADDITIONAL DEVELOPMENT HAS OCCURRED IN THE PAST HOUR OR SO IN A
REGION OF MAXIMUM DEEP LAYER CONVERGENCE ALONG THE REMNANT OUTFLOW
BOUNDARY FROM THE EARLIER CONVECTION. EXPECT THAT THIS CONVECTION
WILL MERELY BE THE FIRST SHOW AS ADDITIONAL STORMS ARE EXPECTED
WITH THE MAIN COLD FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS FROM
NORTH CENTRAL OKLAHOMA BACK TO THE SOUTHWEST TOWARD HOBART AND
ALTUS. UPPER LOW EVIDENT IN WATER VAPOR IMAGERY CENTERED NEAR THE
COLORADO/KANSAS BORDER WILL CONTINUE TO SWING SOUTHEASTWARD...WHICH
WILL AID THUNDERSTORM DEVELOPMENT ALONG THE FRONT LATER THIS
EVENING AND OVERNIGHT. 88D MOSAIC SHOWING THAT A FEW CELLS ARE
TRYING TO GO ACROSS WESTERN AND CENTRAL OKLAHOMA ALONG THE
FRONT...BUT ARE CURRENTLY STRUGGLING. VERY WARM AND MOIST AIRMASS
IS PRESENT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
TEMPERATURES IN THE UPPER 80S AND DEW POINTS NEAR 70 ACROSS MUCH
OF EASTERN OKLAHOMA ESPECIALLY. LOW TO MID LEVEL MOISTURE
TRANSPORT FAVORS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
TONIGHT...AND IS CURRENTLY MAXIMIZED IN THIS AREA PER SPC
MESOANALYSIS. ALL OF THIS WILL CONTRIBUTE TO SUFFICIENT
INSTABILITY IN THE PRESENCE OF MODERATE DEEP LAYER SHEAR AND A
RESULTANT SEVERE WEATHER THREAT WITH STORMS THIS AFTERNOON AND
EVENING...WITH A LINEAR STORM MODE FAVORED. ISOLATED HEAVY RAIN
AND FLOODING WILL ALSO CONTINUE TO BE A CONCERN...ESPECIALLY WITH
INCREASING PRECIPITABLE WATER VALUES...WHICH ARE ALREADY WELL
ABOVE NORMAL CURRENTLY. CONCERN RIGHT NOW WOULD BE HIGHEST ALONG
THE KANSAS BORDER WHICH WILL LIKELY SEE SEVERAL ROUNDS OF STORMS.

COLD FRONT AND ATTENDANT CONVECTION WILL SWEEP THROUGH THE AREA
TONIGHT...USHERING IN COLDER AND DRIER AIR. DRY SLOT WILL MOVE
INTO WESTERN SECTIONS OF THE AREA ON TUESDAY...WITH PRECIP CHANCES
LINGERING ACROSS THE EASTERN THIRD TO HALF OF THE AREA INTO THE
MIDDLE OF THE WEEK. TEMPERATURES WILL BE ABOUT 15 TO 20 DEGREES
COLDER IN PARTS OF THE AREA ON TUESDAY...WITH HIGHS IN THE 70S
CONTINUING FOR A GOOD PART OF THIS WEEK. ANOTHER SURGE OF PRECIP
WILL OCCUR THURSDAY AND INTO FRIDAY AS A POTENT SHORT WAVE MOVES
INTO THE AREA ON THE EASTERN PERIPHERY OF THE UPPER LOW.

TOWARD THE WEEKEND...THE UPPER LOW WILL BE PICKED UP BY THE UPPER
JET...LEAVING THE REGION IN WEST TO NORTHWEST FLOW INTO MONDAY.
GFS AND ECMWF TEMPERATURES ARE NOT EXACTLY AGREEING...WITH THE
ECMWF BEING QUITE WARM ESPECIALLY EARLY NEXT WEEK. WILL GO WITH A
COMPROMISE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  71  52  76 /  90  40  20  10
FSM   68  76  61  74 /  90  60  30  30
MLC   61  71  60  76 /  90  40  20  10
BVO   56  70  49  77 /  90  30  10  10
FYV   62  73  57  72 /  90  60  30  30
BYV   65  72  57  71 /  90  60  30  30
MKO   61  71  56  76 /  90  40  20  10
MIO   59  73  54  77 /  90  40  20  10
F10   61  70  56  78 /  90  40  20  10
HHW   70  74  60  76 /  90  50  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....22
Hazardous weather outlook, Sep 21, 3:10 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT MON SEP 21 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
310 PM CDT MON SEP 21 2009

...SEVERE WEATHER EXPECTED THIS AFTERNOON AND THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON AND EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND
EVENING AND MOVE SOUTHEAST ACROSS THE REGION DURING THE OVERNIGHT
HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
SEVERE...HAVE ALREADY DEVELOPED WELL AHEAD OF THE BOUNDARY...AND
WILL CONTINUE TO IMPACT MAINLY NORTHEAST OKLAHOMA THIS AFTERNOON
AND THE REMAINDER OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS.
AS THE FRONT REACHES NORTHWEST ARKANSAS LATE TONIGHT...THE
INSTABILITY WILL BE DECREASING AND THE RISK OF SEVERE WEATHER IS
EXPECTED TO DECREASE AS WELL.

ADDITIONALLY...ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED TO BE
COMMON...WITH LOCAL AMOUNTS OF 3 OR 4 INCHES POSSIBLE. LOCALIZED
FLASH FLOOD POTENTIAL INCREASE QUICKLY SHOULD THESE AMOUNTS BE
REALIZED.

THE OVERALL RISK OF TORNADOES WILL REMAIN LOW.  HOWEVER...THE BEST
CHANCES FOR A TORNADO WILL OCCUR WITH DISCRETE CELLS THAT DEVELOP
WELL AHEAD OF THE BOUNDARY

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING...ESPECIALLY
IN NORTHWEST ARKANSAS. THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT IS PUSHING THE COLD FRONT THROUGH THE REGION IS EXPECTED
TO CUT OFF AND LINGER OVER THE PLAINS NORTHWEST AND NORTH OF
OKLAHOMA AND WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORM
CHANCES ON THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 21, 2:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT MON SEP 21 2009

ARZ010-011-212015-
MADISON AR-WASHINGTON AR-
231 PM CDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN WASHINGTON AND SOUTHWESTERN MADISON

AT 231 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WINSLOW...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HICKS...PATRICK...
DELANEY...CROSSES...JAPTON...WINSLOW...ELKINS...BRENTWOOD...WYOLA...
ARNETT...DURHAM...SULPHUR CITY AND BLACK OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3577 9389 3576 9391 3576 9404 3576 9412
      3575 9413 3576 9421 3605 9405 3598 9377
TIME...MOT...LOC 1931Z 210DEG 17KT 3577 9409
Local storm report, Sep 21, 2:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             3 NW DELAWARE           36.81N 95.68W
09/21/2009  E0.75 INCH       NOWATA             OK   PUBLIC

0252 PM     HAIL             2 NW TULSA              36.15N 95.95W
09/21/2009  E0.88 INCH       TULSA              OK   BROADCAST MEDIA

&&

SAA
Local storm report, Sep 21, 3:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             TULSA                   36.13N 95.92W
09/21/2009  E1.00 INCH       TULSA              OK   BROADCAST MEDIA

            DOWNTOWN

&&

PBS
Local storm report, Sep 21, 3:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             5 S BARTLESVILLE        36.67N 95.98W
09/21/2009  E0.75 INCH       WASHINGTON         OK   PUBLIC

&&

PBS
Local storm report, Sep 21, 3:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             SAPULPA                 36.00N 96.11W
09/21/2009  E0.88 INCH       CREEK              OK   PUBLIC

&&

PBS
Local storm report, Sep 21, 3:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             WOLCO                   36.54N 96.07W
09/21/2009  E0.88 INCH       OSAGE              OK   TRAINED SPOTTER

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 6:15 AM CDTSpecial Weather StatementTSAPawnee30 min
Sep 21, 11:58 AM CDTSpecial Weather StatementTSANowata47 min
Sep 21, 1:32 PM CDTSevere Thunderstorm WarningTSANowata58 min
Sep 21, 1:42 PM CDTSevere Thunderstorm WarningTSACraig18 min
Sep 21, 1:48 PM CDTSpecial Weather StatementTSAOsage27 min
Sep 21, 1:53 PM CDTSevere Thunderstorm WarningTSAOsage22 min
Sep 21, 2:05 PM CDTSevere Thunderstorm WarningTSANowata, Washington55 min
Sep 21, 2:10 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington65 min
Sep 21, 2:15 PM CDTSevere Thunderstorm WarningTSAOsage, Washington60 min
Sep 21, 2:23 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa52 min
Sep 21, 2:48 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa57 min
Sep 21, 2:54 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Rogers, Tulsa, Wagoner, Washington66 min
Sep 21, 3:01 PM CDTSevere Thunderstorm WarningTSAOsage, Washington38 min
Sep 21, 3:24 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee66 min
Sep 21, 3:32 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers58 min
Sep 21, 3:38 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa67 min
Sep 21, 3:53 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa37 min
Sep 21, 3:56 PM CDTSevere Thunderstorm WarningTSAOkfuskee34 min
Sep 21, 4:03 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner42 min
Sep 21, 4:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner65 min
Sep 21, 4:28 PM CDTSevere Thunderstorm WarningTSACreek32 min
Sep 21, 4:32 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa43 min
Sep 21, 4:35 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more4 hr
Sep 21, 4:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 3 more63 min
Sep 21, 5:01 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 2 more59 min
Sep 21, 5:06 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee39 min
Sep 21, 5:14 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers35 min
Sep 21, 5:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Muskogee, Okmulgee, Wagoner59 min
Sep 21, 5:58 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah62 min
Sep 21, 6:17 PM CDTSpecial Weather StatementTSARogers28 min
Sep 21, 6:34 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Tulsa, Washington35 min
Sep 21, 6:48 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Pittsburg and 2 more57 min
Sep 21, 6:52 PM CDTFlash Flood WarningTSAAdair, Cherokee, McIntosh, Muskogee6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.